Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 35, NWS New Orleans, LA

April 26, 2006Terrebonne Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at Apr 26, 2006, 2:32 AM CDT for Terrebonne Parish, Louisiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2006, 2:32 AM CDT (07:32 UTC)
Expired
Apr 26, 2006, 3:30 AM CDT
In force
58 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Terrebonne Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 7.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 211 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
211 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 3:16 PM CDT, 11 hours 16 minutes earlier.

Area forecast discussion, Apr 25, 3:16 PM CDT, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
316 PM CDT TUE APR 25 2006

.DISCUSSION...

IN THE SHORT TERM...AN OUTFLOW BOUNDARY FROM A PREVIOUS MCS IN
ARKANSAS AND A RESULTING STRONG MESOHIGH CENTERED OVER ARKANSAS
AND NORTHERN MISSISSIPPI WILL CONTINUE TO PROVIDE A FOCUS FOR
SHOWER AND THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON AND
EVENING HOURS. AS OF THIS DISCUSSION...THE MAIN OUTFLOW BOUNDARY
EXTENDS FROM NEAR ALEXANDRIA TO MCCOMB TO NEAR HATTIESBURG. THE
SHOWER AND THUNDERSTORM DEVELOPMENT HAS BEEN ENHANCED BY A PASSING
SHORTWAVE TROUGH AND THE NOSE OF A JET STREAK POKING INTO THE
CENTRAL GULF STATES. ENHANCED LIFT ASSOCIATED WITH THIS JET STREAK
AND SOME DIFLUENT AIR ALOFT...HAS ALLOWED A FEW OF THE
THUNDERSTORMS TO DEVELOP DEEP CORES AND THUS TURN SEVERE THIS
AFTERNOON. HOWEVER...AS THE HEATING OF THE DAY WANES INTO THIS
EVENING...THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE.
THIS PATTERN IS MUCH MORE TYPICAL FOR JUNE AND JULY THAN FOR LATE
APRIL...BUT THE OVERALL RECENT PATTERN OF WARM TEMPERATURES AND
BLOCKING HIGHS IN THE SOUTHEAST HAVE RESEMBLED EARLY SUMMER FOR
THE PAST SEVERAL WEEKS.

A BRIEF LULL IN THE ACTIVITY IS EXPECTED EARLY TONIGHT...AS
RAIN COOLED AND SOMEWHAT MORE STABLE AIR MOVES INTO THE REGION.
ALSO...SOME WEAK SUBSIDENCE IN THE WAKE OF THE PASSING SHORTWAVE
WILL PUT A WEAK CAP IN PLACE EARLY TONIGHT. HOWEVER...ANOTHER MUCH
STRONGER LONGWAVE TROUGH WILL BEGIN TO LIFT OUT OF THE PLAINS AND
PULL THROUGH THE REGION LATE TONIGHT INTO TOMORROW MORNING. A
SHARP COLD FRONT WILL PUSH INTO THE CWA TOMORROW
MORNING...SPARKING OFF ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
ACROSS THE REGION. IT APPEARS THAT AS THE FRONT APPROACHES ANOTHER
JET COUPLET COULD DEVELOP OVER THE CENTRAL GULF COAST. ENHANCED
DIFLUENCE ASSOCIATED WITH THIS COUPLET COMBINED WITH STRONG
FORCING ALONG THE FRONT SHOULD ALLOW A LINE OF STRONG TO POSSIBLY
SEVERE THUNDERSTORMS DEVELOP OVERNIGHT AND PUSH INTO THE REGION
TOMORROW MORNING. LOOKING AT FORECAST SOUNDINGS...IT APPEARS THAT
DIRECTIONAL SHEAR WILL BE LIMITED...BUT DEEP LAYER SPEED SHEAR
SHOULD ALLOW FOR POSSIBLE BOW SEGMENTS ALONG A LINEAR SYSTEM
TOMORROW MORNING. BY THE AFTERNOON HOURS...THE FRONT SHOULD BE
NEARLY THROUGH THE CWA...WITH MOST ACTIVITY MOVING INTO THE
COASTAL WATERS. STRONG SUBSIDENCE BEHIND THE FRONT WILL ADVECT IN
TOMORROW NIGHT...CLEARING OUT THE SKIES. SUBSIDENCE WILL REMAIN
OVER THE AREA THROUGH FRIDAY...AS LOW LEVEL AND UPPER LEVEL
RIDGING BUILD IN.

GOING INTO THE WEEKEND...SOME UNCERTAINTY EXISTS ON EXACTLY WHAT
WILL HAPPEN. HAVE DECIDED TO KEEP POPS LOW FOR THIS REASON. THE
ECMWF AND THE GFS ARE IN DISAGREEMENT ON THE SPEED OF A CLOSED LOW
EJECTING OUT OF THE FOUR CORNERS. THE ECMWF IS MUCH
SLOWER...KEEPING THE LOW BACK IN THE FOUR CORNERS THROUGH
SUNDAY...AND NOT MOVING THE SYSTEM THROUGH UNTIL MONDAY AND
TUESDAY. HOWEVER...THE GFS IS PULLING THE LOW INTO THE PLAINS ON
SATURDAY AND PUSHING IT THROUGH ON SUNDAY. HAVE DECIDED TO GO
WITH THE GFS SOLUTION...AND HAVE A CHANCE OF RAIN FROM SATURDAY
THROUGH MONDAY MORNING. OVERALL CONFIDENCE IS LOW WITH THE
FORECAST TIMING. DUE TO AN ENHANCED AMOUNT OF CLOUD COVER ACROSS
THE REGION...HAVE KEPT TEMPERATURES NEAR NORMAL THROUGH THE
WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  68  75  53  78 /  50  60   0   0
BTR  69  76  55  79 /  50  60   0   0
MSY  72  79  59  78 /  40  60  10   0
GPT  71  78  58  78 /  40  60  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

32
Hazardous weather outlook, Apr 25, 11:59 AM CDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1159 AM CDT TUE APR 25 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-261100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1159 AM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS EXISTS ACROSS
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI THIS AFTERNOON INTO
TONIGHT.

A WARM AND MOIST AIRMASS IN PLACE OVER THE REGION COMBINED WITH MORE
FAVORABLE WINDS ALOFT WILL ALLOW SCATTERED THUNDERSTORMS TO CONTINUE
TO DEVELOP THIS AFTERNOON.  MOST OF THE THUNDERSTORM ACTIVITY WILL
REMAIN WEAK...BUT AN ISOLATED THUNDERSTORM COULD BECOME STRONG TO
LOCALLY SEVERE LATE THIS AFTERNOON INTO THIS EVENING.

MOST OF THE STRONGER STORMS HAVE THE POTENTIAL TO PRODUCE WINDS
GUSTING TO 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND
LIGHTNING. HOWEVER...ANY SEVERE THUNDERSTORM DEVELOPMENT MAY PRODUCE
WINDS GREATER THAN 60 MPH AND LARGE HAIL.  AREAS TO THE NORTH OF LAKE
PONTCHARTRAIN AND THE MISSISSIPPI GULF COAST WILL HAVE THE HIGHEST
CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON INTO
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE EXPECTED WEDNESDAY IN ADVANCE OF A COLD FRONTAL
PASSAGE. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH FRIDAY
NIGHT. THUNDERSTORMS ARE POSSIBLE FROM THE NEXT WEATHER SYSTEM
OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING.

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:24 PM CDTSevere Thunderstorm WarningLIXJefferson66 min
Apr 25, 8:48 PM CDTSpecial Marine WarningLIX87 min
Apr 25, 10:22 PM CDTSpecial Marine WarningLIX113 min
Apr 26, 2:41 AM CDTTornado WarningLIXTerrebonne34 min
Apr 26, 6:54 AM CDTSpecial Marine WarningLIX36 min
Apr 26, 7:41 AM CDTSpecial Marine WarningLIX2 hr
Apr 26, 8:34 AM CDTSpecial Marine WarningLIX116 min
Apr 26, 9:46 AM CDTSpecial Marine WarningLIX59 min
Apr 26, 10:29 AM CDTSpecial Marine WarningLIX61 min
Apr 26, 11:33 AM CDTSpecial Marine WarningLIX57 min
Apr 26, 5:42 AM CDTSevere Thunderstorm WarningLIXJackson33 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.